Alert archive / Louisiana / Gale Warnings in 2011

Gale Warning 4, NWS Lake Charles, LA

September 1, 2011

NWS Lake Charles, LA issued this gale warning at Sep 1, 2011, 10:12 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2011, 10:12 AM CDT (15:12 UTC)
Expired
Sep 1, 2011, 7:40 PM CDT
In force
9 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WHUS74 KLCH 011512
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1012 AM CDT THU SEP 1 2011

...INCREASING WINDS AND SEAS AS A TROPICAL WAVE MOVES TOWARD THE
NORTHERN GULF OF MEXICO...

.THE RATHER CLOSE PROXIMITY OF A CAROLINA DOME OF HIGH PRESSURE
TO A WESTERN GULF OF MEXICO TROPICAL WAVE IS GENERATING LARGE
DIFFERENCES IN PRESSURE OVER THE COASTAL WATERS. STRONG EASTERLY
WINDS ARE THE RESULT. WINDS SPEEDS MAY INCREASE TO GALE FORCE THIS
EVENING OVER THE EASTERN LEG OF THE COASTAL WATERS...AND OVER THE
WESTERN LEG ON FRIDAY.

GMZ450-470-020000-
/O.NEW.KLCH.GL.A.0004.110901T1512Z-110903T1200Z/
/O.CAN.KLCH.SC.Y.0095.110902T0000Z-110902T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
1012 AM CDT THU SEP 1 2011

...GALE WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT THROUGH SATURDAY MORNING. 

WINDS AND SEAS: EAST WINDS 30 KNOTS WITH LOCALLY HIGHER GUSTS.
SEAS 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ455-475-020000-
/O.UPG.KLCH.SC.Y.0095.110901T1800Z-110902T1200Z/
/O.NEW.KLCH.GL.W.0004.110901T1512Z-110903T1200Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1012 AM CDT THU SEP 1 2011

...GALE WARNING IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS: EAST WINDS 30 KNOTS WITH LOCALLY HIGHER GUSTS.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ452-472-020000-
/O.UPG.KLCH.SC.Y.0095.110902T0000Z-110902T1200Z/
/O.NEW.KLCH.GL.W.0004.110901T1512Z-110903T1200Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
1012 AM CDT THU SEP 1 2011

...GALE WARNING IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS: EAST WINDS INCREASING TO 30 KNOTS AND GUSTY.
  SEAS GROWING TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-020000-
/O.NEW.KLCH.SC.Y.0096.110901T1512Z-110903T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
1012 AM CDT THU SEP 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. 

WINDS AND SEAS: EAST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER
GUSTS. COASTAL LAKES AND BAYS INCREASING TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
148 
WHUS74 KLCH 020040
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
740 PM CDT THU SEP 1 2011

...GALE WARNING CANCELLED...

.WITH THE ISSUANCE OF THE TROPICAL STORM WARNINGS...THE GALE
WARNING HAS BEEN CANCELLED.

GMZ452-455-472-475-020145-
/O.CAN.KLCH.GL.W.0004.000000T0000Z-110903T1200Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
740 PM CDT THU SEP 1 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
GALE WARNING. 



$$

GMZ430-432-435-020145-
/O.CAN.KLCH.SC.Y.0096.000000T0000Z-110903T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
740 PM CDT THU SEP 1 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

GMZ450-470-020145-
/O.CAN.KLCH.GL.A.0004.000000T0000Z-110903T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
740 PM CDT THU SEP 1 2011

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
GALE WATCH. 



$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Sep 1, 6:42 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Sep 1, 6:42 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
642 AM CDT THU SEP 1 2011

.AVIATION...
SOME LIGHT PATCHY FOG NOTED IN A FEW AREAS THIS
MORNING...OTHERWISE VFR CONDITIONS EXPECTED TO PREVAIL AT
TERMINALS THROUGH THIS AFTN. ERLY WINDS WILL INCREASE TODAY AS THE
PRESSURE GRADIENT TIGHTENS NEAR A NORTHWESTWARD MOVING AREA OF LOW
PRESSURE OVER THE GULF. SUSTAINED WIND SPEEDS AT SRN TERMINALS
EXPECTED TO BE BETWEEN 13-18 KT WITH GUSTS 20-25 KT THIS
AFTN...WITH HIGHER SPEEDS NEAR KLFT AND KARA. WILL ALSO BEGIN TO
SEE AN INCREASE IN CONVECTION TODAY MAINLY AT SRN TAF SITES WITH
TROPICAL MOISTURE ACCOMPANYING THE LOW SYSTEM.

&&

.PREV DISCUSSION... /ISSUED 433 AM CDT THU SEP 1 2011/

DISCUSSION...
ONCE AGAIN A VERY TOUGH AND COMPLICATED FORECAST...AS EVERYTHING
PRETTY MUCH DEPENDS ON WHAT DEVELOPS OUT OF THE TROPICAL WAVE IN
THE SOUTHEAST GULF OF MEXICO. THERE IS STILL A WIDE SOLUTION
BETWEEN THE GLOBAL AND HURRICANE MODELS AS WHAT IS GOING TO HAPPEN
TO THIS SYSTEM.

THE BEST CONSENSUS SEEMS TO BE AMONG THE CMC...ECMWF...AND
UKMET...AND ITS ENSEMBLE MEMBERS...AND TO A CERTAIN EXTEND THE GFS
ENSEMBLE MEAN. IN THESE SOLUTIONS...THE TROPICAL WAVE WILL
CONTINUE TO MOVE NORTH-NORTHWEST TO ABOUT 150 TO 200 MILES OFF THE
LOUISIANA COAST BY TONIGHT WITH A SURFACE LOW DEVELOPING...PROBABLY
A HYBRID OR MORE OF A SUB-TROPICAL SYSTEM AT FIRST. THIS SYSTEM
THEN MEANDERS OFF THE LOUISIANA COAST ABOUT 100 TO 150 MILES
THROUGH THE WEEKEND INTO EARLY NEXT...WITH IT CONTINUING TO
GRADUALLY STRENGTHEN AND ACQUIRE MORE TROPICAL CHARACTERISTICS...BEFORE
FINALLY GETTING SHOVED WEST-SOUTHWEST TO THE LOWER TEXAS COAST BY
THE MIDDLE OF NEXT WEEK.

THIS COULD MEAN A PROLONGED WIND AND RAIN EVENT FOR AREAS RIGHT
ALONG THE COAST AND COASTAL WATERS...WITH RAIN AND WINDS TAPERING
OFF THE FARTHER NORTH IN THE FORECAST AREA.

A FEW SHOWERS SHOWING UP OVER THE COASTAL WATERS ALREADY SHOULD
GRADUALLY INCREASE FROM EAST TO WEST TODAY...WITH THE BEST CHANCE
FOR SHOWERS OVER ACADIANA LATER TODAY. HEAVIEST RAINS DO NOT START
TO MOVE INTO SOUTHEAST PORTIONS OF THE FORECAST AREA UNTIL ON
FRIDAY...AND CONTINUING MAINLY OVER EXTREME SOUTHERN PORTIONS
THROUGH THE WEEKEND. WITH THE PROLONGED STRONG EASTERLY
FETCH...COULD EVENTUALLY SEE SOME WATER PILING ISSUES AND HIGHER
TIDES...WHICH COULD ALSO LEAD TO BACKING UP OF DRAINAGE BAYOUS AND
CANALS THAT WILL HAVE TO BE WATCHED CLOSELY CONSIDERING THE
POSSIBILITY OF HEAVY RAIN OVER THE WEEKEND. AT THIS POINT...TOO
EARLY TO START PUTTING OUT ANY WATCHES...AND HOPEFULLY OVER THE
DAY TODAY...SOME BETTER CONSENSUS OF WHAT WILL HAPPEN WITH THIS
SYSTEM WILL DEVELOP. AT ANY RATE...ALL INTERESTS SHOULD KEEP UP TO
DATE WITH THE LATEST DEVELOPMENTS ON THIS SYSTEM.

RUA

MARINE...
STRENGTHENING GRADIENT BETWEEN THE TROPICAL WAVE IN THE SOUTHEAST
GULF AND HIGH PRESSURE OVER THE SOUTHEAST U.S. IS ALREADY
PRODUCING SOME GUSTY WINDS AT THE PLATFORMS OVER SOUTHEAST
LOUISIANA. THIS GRADIENT SHOULD BEGIN TO TIGHTEN OVER THE COASTAL
WATERS LATER THIS AFTERNOON AS THE TROPICAL WAVE MOVES TO THE
NORTH-NORTHWEST. THEREFORE...HAVE GONE AHEAD AND ISSUED SMALL
CRAFT ADVISORIES FOR THE COASTAL WATERS BEGINNING AFTER 01/18Z.

STILL UNCERTAINTY IN THE EVENTUAL TRACK AND STRENGTH OF THE
WAVE...BUT IS IS BEGINNING TO LOOK LIKE SOME SORT OF PROLONGED STRONG
WIND AND SEA EVENT FOR THE COASTAL WATERS WILL BE TAKING SHAPE FOR
THE WEEKEND INTO EARLY NEXT WEEK. ALL MARINE INTERESTS SHOULD
CONTINUE TO MONITOR THE LATEST DEVELOPMENTS ON THIS SYSTEM.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  95  76  92  75 /  30  20  40  40
KBPT  96  77  92  76 /  20  20  40  40
KAEX  99  75  94  74 /  20  20  30  20
KLFT  95  76  89  75 /  40  40  50  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT FRIDAY
     FOR COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM-WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY
     FOR COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
     NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT
     20 NM-WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
     TO 60 NM-WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
     TO 60 NM.

&&

PUBLIC/MARINE...07
AVIATION...24
Hazardous weather outlook, Sep 1, 5:13 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 AM CDT THU SEP 1 2011

GMZ432-LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-
021200-
CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
513 AM CDT THU SEP 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...
SOUTHEAST TEXAS AND TX.

.DAY ONE...TODAY AND TONIGHT
MOISTURE IS EXPECTED TO GRADUALLY INCREASE ACROSS THE AREA THAT
WILL ALLOW A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP. THE BEST
CHANCE WILL BE ACROSS ACADIANA. AWAY FROM THE SHOWERS...THE
APPARENT TEMPERATURE WILL RANGE BETWEEN 100 AND 105.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A TROPICAL WAVE WILL MEANDER ACROSS THE NORTHERN AND WESTERN GULF
OF MEXICO THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THERE IS STILL
SOME UNCERTAINTY ON JUST HOW STRONG AND WHERE THIS SYSTEM WILL
DEVELOP. AT THE LEAST...AN INCREASE IN SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED...WITH THE HEAVIEST RAINFALL ALONG AND SOUTH OF
THE INTERSTATE 10 CORRIDOR. ALSO...A PERSISTENT MODERATE EAST TO
SOUTHEAST WIND FLOW WILL ALLOW FOR SOME WATER PILING ALONG THE
COAST WITH TIDES POSSIBLY UP TO ONE FOOT ABOVE PREDICTED LEVELS
DURING THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-435-450-452-455-470-472-475-021200-
SABINE LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
513 AM CDT THU SEP 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WINDS AND SEAS WILL BEGIN TO INCREASE TODAY AND TONIGHT AS A
TROPICAL WAVE APPROACHES THE NORTHERN GULF OF MEXICO. EAST WINDS
WILL INCREASE TO AROUND 20 KNOTS WITH HIGHER GUSTS BY THIS EVENING
WITH SEAS BUILDING TO 3 TO 5 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A TROPICAL WAVE WILL MEANDER ACROSS THE NORTHERN AND WESTERN GULF
OF MEXICO THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THERE IS STILL
SOME UNCERTAINTY ON JUST HOW STRONG AND WHERE THIS SYSTEM WILL
DEVELOP. AT THE LEAST...EAST TO SOUTHEAST WINDS WILL INCREASE TO
OVER 20 KNOTS WITH SEAS INCREASING TO UP TO POSSIBLY 7 TO 10 FEET OFFSHORE.
SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO INCREASE. ALL
MARINE INTERESTS SHOULD CONTINUE TO MONITOR THE LATEST
DEVELOPMENTS ON THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:59 AM CDTSmall Craft AdvisoryLCH6 hr
Sep 1, 10:12 AM CDTGale WatchLCH9 hr
Sep 1, 10:12 AM CDTSmall Craft AdvisoryLCH9 hr
Sep 1, 10:16 AM CDTCoastal Flood WatchLCH9 hr

Nearby

Gale Warnings in Louisiana, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.